Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

High heart rate after taking ecstasy. How to get normal heart rate? Prescribed with Klonipin and hypertension medication. Can I take them?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
After taking ecstasy and hours have gone by I feel relaxed and lying down my pulse rate is too fast. Besides not taking these drugs again, what could help to get my heart rate normal. I'm prescribed klonipin and a high blood pressure medication but am apprehensive at trial and errror based on research about the hbp Med not mixing well with stimulants?
Posted Wed, 25 Apr 2012 in Drug Abuse
Answered by Dr. Rakesh Madhyastha 3 hours later
Thanks for posting your query.
Stimulants like ecstasy are frequently known to increase blood pressure, heart rate and anxiety, the treatment of this condition is mainly symptomatic and no specific antidote exists. The effect of ecstasy normally wears off in 3-4 hours. However, if you are in severe distress, the drugs like cardioselective beta blockers like atenolol may be used. These drugs also cause a decrease in the blood pressure and can be XXXXXXX given that you are already receiving antihypertensive medication.

As I believe that more information can help a physician help a patient better, I would request you to answer the following questions:
1. When did you use ecstasy and what is your current heart rate? How frequently do you use ecstasy?
2. What is the drug that you are currently receiving for hypertension?
3. Does your heart rate make you uncomfortable? Are sweating and feeling dizzy as well?

Awaiting your reply

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor